Alert archive / Vermont / Wind Advisories in 2025
Wind Advisory 5, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Feb 12, 2025, 3:27 PM EST for 4 counties in Vermont. It took effect at Feb 13, 2025, 1:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2025, 3:27 PM EST (20:27 UTC)
- In effect from
- Feb 13, 2025, 1:00 AM EST
- Expired
- Feb 13, 2025, 11:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 33 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
622 WWUS71 KBTV 122027 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 327 PM EST Wed Feb 12 2025 VTZ016>019-131000- /O.NEW.KBTV.WI.Y.0005.250213T0600Z-250213T1600Z/ Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- Including the cities of Ripton, Richmond, Enosburg Falls, Richford, Killington, East Wallingford, Underhill, and Bristol 327 PM EST Wed Feb 12 2025 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 11 AM EST THURSDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Eastern Addison, Eastern Chittenden, Eastern Franklin, and Eastern Rutland Counties. * WHEN...From 1 AM to 11 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NYZ031-034-VTZ020-131000- /O.NEW.KBTV.WI.Y.0006.250213T2200Z-250214T1000Z/ Western Clinton-Western Essex-Western Windsor- Including the cities of Lake Placid, Dannemora, Ellenburg, Newcomb, Ludlow, and Bethel 327 PM EST Wed Feb 12 2025 ...WIND ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 5 AM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In New York, Western Clinton and Western Essex Counties. In Vermont, Western Windsor County. * WHEN...From 5 PM Thursday to 5 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Kutikoff
2 follow-up statements
572 WWUS71 KBTV 130752 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 252 AM EST Thu Feb 13 2025 VTZ016>019-131600- /O.CON.KBTV.WI.Y.0005.000000T0000Z-250213T1600Z/ Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- Including the cities of Enosburg Falls, Bristol, Killington, East Wallingford, Richford, Richmond, Ripton, and Underhill 252 AM EST Thu Feb 13 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WHAT...Southeast winds 25 to 35 mph with gusts 45 to 50 mph. * WHERE...Western slopes of the Green Mountains. * WHEN...Until 11 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NYZ031-034-VTZ020-132200- /O.CON.KBTV.WI.Y.0006.250213T2200Z-250214T1000Z/ Western Clinton-Western Essex-Western Windsor- Including the cities of Ludlow, Bethel, Dannemora, Lake Placid, Newcomb, and Ellenburg 252 AM EST Thu Feb 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts 45 to 50 mph expected. * WHERE...In New York, Western Clinton and Western Essex Counties. In Vermont, Western Windsor County. * WHEN...From 5 PM this afternoon to 5 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Banacos
274 WWUS71 KBTV 131552 NPWBTV URGENT - WEATHER MESSAGE National Weather Service Burlington VT 1052 AM EST Thu Feb 13 2025 VTZ016>019-131700- /O.EXP.KBTV.WI.Y.0005.000000T0000Z-250213T1600Z/ Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- Including the cities of Killington, Ripton, Underhill, Bristol, Richford, East Wallingford, Enosburg Falls, and Richmond 1052 AM EST Thu Feb 13 2025 ...WIND ADVISORY WILL EXPIRE AT 11 AM EST THIS MORNING... The threat has ended. Gusty winds up to 30 mph are still possible through 5 PM. $$ NYZ031-034-VTZ020-132200- /O.CON.KBTV.WI.Y.0006.250213T2200Z-250214T1000Z/ Western Clinton-Western Essex-Western Windsor- Including the cities of Lake Placid, Ellenburg, Newcomb, Bethel, Dannemora, and Ludlow 1052 AM EST Thu Feb 13 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM EST FRIDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In New York, Western Clinton and Western Essex Counties. In Vermont, Western Windsor County. * WHEN...From 5 PM this afternoon to 5 AM EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Feb 12, 1:02 PM EST, 2 hours 25 minutes earlier.
Area forecast discussion, Feb 12, 1:02 PM EST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
102 PM EST Wed Feb 12 2025
.SYNOPSIS...
Colder and drier conditions will briefly return today, then a
complex winter storm will bring a variety of weather including
wintry mixed precipitation, plain rain, and gusty winds to the
region tonight through Thursday. Yet another period of colder
conditions follows Thursday night into Friday. Our active weather
pattern resumes over the weekend with a prolonged period of snow or
wintry mixed precipitation.
&&
.NEAR TERM /THROUGH THURSDAY/...
As of 102 PM EST Wednesday...Forecast seems to be in good shape
for the remainder of today. Anticipate some changes to the
forecast for tonight through tomorrow night with our incoming
winter storm, but overall things are on track.
Previous discussion...Winter Weather Advisories have been
expanded to include the St Lawrence Valley along with all of south
central Vermont. Long story short, the warmer trend continues with
this model suite, bringing the wintry mix further to the north and
west. Full details below.
First...today will be the quiet ahead of the storm with a brief
break in the precipitation. We'll start out with a mix of sun and
clouds, but any sunshine will quickly be overtaken by incoming
mid/high clouds ahead of our next storm system. Highs will range
from the mid teens in the north to the mid/upper 20s south.
Models continue to be in pretty good agreement with the overall set
up for our incoming messy storm system. Snow will spread in from
southwest to northeast overnight tonight as low pressure lifts from
the Ohio River Valley toward the St Lawrence River. As this primary
low traverses just to the west of the St Lawrence River during the
day Thursday, a secondary low will start to develop somewhere over
southern New England, moving into the Gulf of Maine and eventually
into the Bay of Fundy. Although this overall setup seems certain,
there's still plenty of uncertainty in the details, and small scale
changes in the strength and/or track of either low could have
relatively big impacts in precipitation type and amounts. Still, as
mentioned above, the 00z model suite has continued to show a more
widespread intrusion of warm air, as a strong 850mb S/SE jet lifts
over New England ahead of the primary low. The NAM continues to be
the warmest solution, the GFS is the coldest, with the CMC and ECWMF
somewhere in the middle. We're now in the time scale of some of the
other hi-res guidance such as the HRRR/HREF, and these seem to favor
the NAM's solution. Still, we're hesitant to bite off on the warmest
models at this point, but have trended that way, using a blend of
the NAM and CMC for the precipitation type with this forecast
package.
Steady snow spreads in tonight, and it could be heavy at times,
particularly in the St Lawrence Valley where snowfall rates of 0.5-1
in/hr are possible. Rates will be lighter as one heads eastward,
especially along the western sides of the Adirondacks/Greens/far
northeast VT due to downsloping of the aforementioned jet. After
some initial cooling, temperatures will hold steady and likely rise
overnight, so fluffy snow will trend towards wetter/slushier snow by
daybreak Thursday. The warm intrusion starts to edge into the
Adirondacks/southern VT late tonight, so expect we'll start to see
sleet mix in with the snow. This mixed area will continue to spread
to the northeast through Thursday morning, reaching as far north as
the northern Champlain Valley and eventually into the Northeast
Kingdom. Snow/sleet will eventually mix with freezing rain as the
warm nose depth increases, with the northern St Lawrence Valley, and
sheltered locations in the Adirondacks and along/east of the central
and southern Greens the most likely to hold onto enough cold air at
the surface to remain freezing rain/sleet. Areas immediately along
the international border have the best chance of remaining all snow,
particularly the far northern St Lawrence Valley, though some
guidance has even those locations seeing at least a period of wintry
mix. Surface temperatures will warm into the mid and even upper 30s
along the western slopes of the Adirondacks, into the Champlain
Valley, and portions of the CT River Valley, and these spots could
well turn over to just plain rain for a time around midday Thursday.
As we get past noon time, the steadier precipitation will turn
toward showers as the dry slot crosses into our area. Meanwhile,
south/southeast flow will turn to the west/northwest as the primary
low moves to our northeast. The cooling of the column will allow any
wintry mix to turn over to just plain rain or snow based on surface
temperature, and then eventually just snow by Thursday evening. By
the time all is said and done, snowfall totals of 3 to 7 inches are
expected in the St Lawrence Valley, 2 to 5 inches over much of the
remainder of northern NY and far northwestern VT, and 1 to 4 inches
for much of VT. Can't rule out a glaze of ice just about anywhere,
but the most likely locations will be the St Lawrence Valley and
south central VT, and it is these locations that are included in the
Winter Weather Advisory. It should be noted that even in places that
warm enough to see plain rain, sharply colder temperatures by
evening may allow for icy conditions as wet roads freeze.
To go with all this will be the gusty winds, due to the
aforementioned 850 mb jet. Gusts of 30 to 40 mph will be possible
along the western slopes of the western slopes of the Adirondacks
and Greens due to downsloping of these winds, and can't totally rule
out some gusts approaching 50 mph in the northern Greens. Otherwise,
gusts of 25 to 35 mph are expected elsewhere through the early-mid
morning hours Thursday. There will be a brief lull early in the
afternoon, then as winds turn to the west/northwest and colder air
spreads in, better mixing will result in gusts around 40 mph, first
in northern NY, then spreading toward the eastern sides of the
central/southern Greens.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
As of 422 AM EST Wednesday...Low pressure tracking along the St.
Lawrence Valley will exit the region Thursday, with widespread
precipitation coming to an end and a few light upslope showers
lingering across the higher terrain. Additional snowfall
accumulations will be minimal, generally a light dusting to an inch
across the Adirondacks and northern Greens. Colder air, especially
compared to earlier in the day, will continue to filter into the
region Thursday night, with overnight lows in the single digits and
teens. Strong and gusty winds will continue to linger Thursday night
as the system, and low level jet, exit the region. A brief lull in
our extremely active weather pattern is expected for Friday as the
region remains in between systems. Some lake effect snow off Lake
Ontario will be likely, however it looks to remain to the south of
the forecast area, with seasonably cool weather expected for much of
the region on Friday. High temperatures will only climb into the
teens to low 20s, with overnight lows in the single digits above and
below zero.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 422 AM EST Wednesday...Heading into the weekend, our next
system will likely arrive Saturday as low pressure tracks
northeastward out of the Ohio Valley, although ECMWF and GEFS
ensemble members continue to show a large range of possible low
tracks. A widespread and long-duration event is likely, with NBM
probabilities of snowfall amounts exceeding 6 inches remain between
50-70% across the forecast area. Although there is large agreement
that precipitation will happen this weekend, there is still a lot of
uncertainty with this system, especially in regards to precipitation
type and amounts, especially when looking at some of the
deterministic global models. Although the forecast continues to
show mostly snow for now, trends will need to be monitored for the
potential for more mixed precipitation as we get closer. Beyond this
system, broad cyclonic flow will continue to bring some chances for
upslope showers,with high pressure building in mid-week.
Temperatures throughout this period are seasonable, with highs in
the 20s and lower 30s and overnight lows in the teens and single
digits. Heading into next week, temperatures look to trend much
colder, with highs in the teens and frigid overnight lows.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Through 18Z Thursday...VFR conditions with high clouds,
currently scattered above 20,000 feet but trending 10,000 or
so, at all terminals as low pressure approaches from the
southwest. Think any IFR flight conditions during the period will
be driven off of snow and associated visibilities, with some
significant orographic effects helping keep precipitation
relatively light at BTV and SLK, and possibly RUT, with strong
low level southeasterly winds. These sites will see mainly MVFR
to VFR conditions overnight trending towards MVFR after 12Z with
lowering ceilings.
For most of the 04Z to 16Z period, IFR snow is favored to be
persistent at MSS, and periodically at MPV, PBG, and RUT, within
intervals of steadier snow. Snow will mix with ice pellets at
most sites after 12Z, and changeover perhaps to freezing rain
towards the end of the TAF period at MSS and more likely at RUT,
and finally plain rain at BTV. Where precipitation remains
snow, it will be mainly light but of a wet consistency.
Terrain driven north to northeast winds, locally greater than 10
knots at MSS, will trend towards the southeast after 21z, except
remain east-northeasterly at MSS. An incoming 40 to 45+ kt 925
millibar southeasterly jet will result in gusts of 25 to 30 kt
and extensive LLWS and turbulence after 06z Thu, diminishing
finally near the end of the TAF period.
Outlook...
Thursday Night: Mainly VFR, with local MVFR possible. Windy with
gusts to 30 kt. Slight chance SHSN.
Friday: VFR. NO SIG WX.
Friday Night: VFR. NO SIG WX.
Saturday: VFR. Likely SN.
Saturday Night: Mainly MVFR and IFR, with areas VFR possible.
Likely SN.
Sunday: Mainly MVFR, with local IFR possible. Definite SN.
Sunday Night: Mainly MVFR, with local IFR possible. Likely SN,
Chance SHSN.
Washingtons Birthday: VFR. Slight chance SHSN.
&&
.EQUIPMENT...
The Mount Ascutney NOAA Weather Radio transmitter, serving
portions of eastern Vermont, is currently out of service. The
earliest date of restoration is Tuesday, February 18th. We
apologize for any inconvenience.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Winter Weather Advisory from 7 PM this evening to 7 PM EST
Thursday for VTZ010-011-018>021.
NY...Winter Weather Advisory from 7 PM this evening to 7 PM EST
Thursday for NYZ026>031-034-035-087.
&&
SYNOPSIS...Hastings
NEAR TERM...Hastings/Kutikoff
SHORT TERM...Kremer
LONG TERM...Kremer
AVIATION...Hastings/Kutikoff
EQUIPMENT...WFO BTVHazardous weather outlook, Feb 12, 3:26 AM EST, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Burlington VT 326 AM EST Wed Feb 12 2025 NYZ026>031-034-035-087-VTZ010-011-018>021-130830- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Orange- Western Rutland-Eastern Addison-Eastern Rutland-Western Windsor- Eastern Windsor- 326 AM EST Wed Feb 12 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST THURSDAY... This Hazardous Weather Outlook is for northern New York, central Vermont and southern Vermont. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. In addition, another widespread snow event is possible for Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VTZ001>009-016-017-130830- Grand Isle-Western Franklin-Orleans-Essex-Western Chittenden- Lamoille-Caledonia-Washington-Western Addison-Eastern Franklin- Eastern Chittenden- 326 AM EST Wed Feb 12 2025 This Hazardous Weather Outlook is for central Vermont, northeast Vermont and northwest Vermont. .DAY ONE...Today and tonight. A complex storm system will bring widespread snow to the region tonight, with light snow accumulations expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Snow will transition to a wintry mix on Thursday. A few inches of snow accumulation along with localized patches of ice are possible, making for hazardous travel, including the Thursday morning commute. In addition, another widespread snow event is possible for Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 3:27 PM EST | Wind Advisory | BTV | Essex, Franklin, Orleans, Rutland, Windsor | 35 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.